Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2007, 2:52 PM EDT for Jefferson County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 19, 2007, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 191853 SVRLMK INC077-191915- /O.NEW.KLMK.SV.W.0147.070719T1852Z-070719T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 252 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 315 PM EDT... * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CANAAN TO BRYANTSBURG...MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CANAAN AND BELLEVIEW BY 300 PM EDT... CHINA BY 305 PM EDT... MANVILLE BY 310 PM EDT... BROOKSBURG BY 315 PM EDT... THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. OR YOU MAY E-MAIL US DIRECTLY AT W-LMK.WEBMASTER@NOAA.GOV. LAT...LON 3893 8521 3892 8550 3869 8521 $$ 13
1 follow-up statement
000 WWUS53 KLMK 191914 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 19 2007 INC077-191925- /O.EXP.KLMK.SV.W.0147.000000T0000Z-070719T1915Z/ JEFFERSON IN- 315 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY EXPIRES AT 315 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL INDIANA. LAT...LON 3893 8521 3892 8550 3869 8521 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:30 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 11:30 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU JUL 19 2007 .MORNING UPDATE... UPDATED ZONES TO REFLECT MOSTLY CLEAR TO PARTLY CLOUDY SKIES THIS MORNING. FEEL THAT SOUTH OF THE OHIO RIVER...PRECIP WILL HOLD OFF...EXCEPT FOR A FEW ISOLATED STORMS...UNTIL LATE AFTERNOON AT THE EARLIEST. STILL EXPECT A LINE OF STORMS TO DEVELOP ACROSS SOUTHERN INDIANA THIS AFTERNOON AND MOVE THROUGH CENTRAL KY DURING THE EVENING HOURS. EXPECTED INSTABILITY AND MODERATE MID LEVEL WIND FIELDS WILL LEAD TO SOME STRONG STORMS EARLY THIS EVENING. ISOLATED DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE PRIMARY THREATS. A VERY MOIST AIRMASS MAY LEAD TO SOME LOCALIZED HEAVY RAINFALL AND POSSIBLE RUNOFF PROBLEMS. JSD && .SHORT TERM (TODAY AND TONIGHT)... THE END OF THE 70+ DEW POINTS WILL OCCUR DURING THIS FORECAST PERIOD AS WE TRANSITION INTO A MUCH MORE PLEASANT AIRMASS FRIDAY. AT 06Z MCS OVER INDIANA AND OHIO WAS DECAYING ON THE WESTERN SIDE AS ANOTHER MCS WAS DEVELOPING ACROSS NEBRASKA AND IOWA. IT IS THIS SYSTEM WHICH SHOULD DROP INTO THE LOWER OHIO VALLEY LATE THIS AFTERNOON AND TONIGHT ALONG AND AHEAD OF AN APPROACHING COLD FRONT. BEFORE THIS SYSTEM ARRIVES IT IS NOT OUT OF THE QUESTION TO SEE SOME MORNING OR EARLY AFTERNOON CONVECTION ALTHOUGH FORECAST SOUNDINGS KEEP THE ATMOSPHERE CAPPED UNTIL AROUND 17Z. A WESTERLY LOW LEVEL JET THIS MORNING WILL SURFACE AND WINDS DURING THE DAY WILL GUST TO 20 MPH. WITH THE DEEPENING UPPER LEVEL TROUGH AND APPROACHING COLD FRONT THUNDERSTORMS DROPPING INTO THE REGION WILL HAVE THE POTENTIAL FOR PRODUCING GUSTY WINDS ESPECIALLY ALONG BOWING SEGMENTS. THE LIMITING FACTOR FOR STRONG CONVECTION WILL BE MID LEVEL LAPSE RATES WHICH ARE NOT THAT IMPRESSIVE. THE CURRENT FORECAST INCREASES POPS INTO THE LIKELY CATEGORY AND THIS LOOKS GOOD SO ONLY MINOR ADJUSTMENTS WILL BE MADE HERE. TEMPERATURES WILL BE SOMEWHAT TRICKY TODAY. DEPENDING ON CLOUD COVER I EXPECT TEMPERATURES TO REACH INTO THE MID 90S ACROSS THE SOUTH WHILE LOWER 90S WILL BE MORE LIKELY ACROSS THE NORTH. REGARDLESS WE WILL NOT HAVE FAR TO GO AS READINGS AT 07Z WERE STILL IN THE UPPER 70S TO LOWER 80S. AS FAR AS TIMING OF THE FRONTAL PASSAGE WE WILL FOLLOW THE SLIGHTLY SLOWER GFS SOLUTION WHICH WILL HAVE THE FRONT AT SDF AROUND 00Z... LEX AROUND 02Z... AND BWG BY 04Z. POST FRONTAL DEW POINTS SHOULD DROP INTO THE LOWER 60S BY 12Z FRIDAY. --JA .LONG TERM (FRIDAY THROUGH WEDNESDAY)... MAIN CONCERNS FOR THE LONGER TERM WILL BE TIMING THE ENDING OF THE RAIN AS THE FRONT EXITS THE AREA FRIDAY MORNING...THEN HOW FAST THE COOLER AIR WILL WILL POUR INTO CENTRAL KENTUCKY AND ITS EFFECT ON HIGH TEMPERATURES FRIDAY AND SATURDAY. MODELS GENERALLY SIMILAR IN BRINGING AN END TO THE PRECIPITATION FRIDAY MORNING...ALTHOUGH THE NAM IS A LITTLE FASTER...TAKING PRECIPITATION OUT BY 12Z WHILE GFS ENDS PRECIPITATION ACROSS SOUTHERN KENTUCKY SHORTLY AFTER 12Z. CURRENT FORECAST HAS SHOWERS ENDING DURING THE MORNING AND FOR NOW PREFER TO LEAN MORE TOWARD THIS TIMING. FRIDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE ENDING SHORTLY AFTER 12Z ON FRIDAY WITH LOWER DEW POINTS AND COOLER TEMPERATURES SPREADING OVER THE AREA DURING THE DAY. CLOUDS WILL DECREASE FROM THE NORTH WITH MOSTLY SUNNY SKIES IN THE AFTERNOON. CLEARING TREND WILL CONTINUE FRIDAY NIGHT WITH PLENTY OF SUNSHINE ON SATURDAY AS HIGH PRESSURE OVER THE UPPER GREAT LAKES BUILDS SOUTH INTO THE OHIO VALLEY. TEMPERATURES ON FRIDAY WILL BE SOME 8 TO 10 DEGREES COOLER THAN TODAY WITH HIGHS ONLY IN THE LOWER 80S. TEMPERATURES AT 850 MB DROP QUICKLY BEHIND THE FRONT TO 12 TO 14 DEGREES BY 00Z SATURDAY ON THE GFS AND ARE EVEN LOWER ON THE NAM. AT 00Z THURSDAY 14C ISOTHERM WAS IN NORTHERN MINNESOTA WHERE HIGH TEMPERATURES WERE ONLY IN THE LOWER 80S...SO THE MOS TEMPERATURES SEEM REASONABLE. WITH NORTH TO NORTHEASTERLY BREEZES CONTINUING OVER THE REGION...HIGH TEMPERATURES ON SATURDAY WILL WARM ONLY A DEGREE OR SO OVER FRIDAY/S HIGHS. SUNDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE OHIO VALLEY WITH TEMPERATURES GRADUALLY WARMING AS THE AIRMASS MODIFIES. AN UPPER TROUGH DEEPENS ALONG THE EAST COAST BUT ANY INFLUENCE FROM THIS SYSTEM ON OUR WEATHER WILL BE MINIMAL...WITH ONLY A FEW MORE CLOUDS. TEMPERATURES WILL WARM BACK INTO THE UPPER 80S TO LOWER 90S BY THE MIDDLE OF THE WEEK. WILL KEEP ANY MENTION OF SHOWERS OUT OF FORECAST AT LEAST THROUGH WEDNESDAY. SCHOLZ && .AVIATION (12Z TAFS)... CONVECTIVE COMPLEX CONTINUES TO DEVELOP IN THE MOIST AIRMASS NEAR THE COLD FRONT OVER IOWA AND ILLINOIS THIS MORNING. ACROSS THE TAF SITES WE EXPECT VFR CONDITIONS AND WILL HOLD ONTO THE LOW LEVEL WIND SHEAR THROUGH 14Z UNTIL WINDS MIX TO THE SURFACE. ACARS SOUNDINGS AND VAD WIND PROFILES INDICATE AROUND 30KTS BETWEEN 1500 AND 2000 FT. AS THE COLD FRONT DROPS INTO CENTRAL KENTUCKY LATE TODAY WE WILL MENTION A PERIOD OF THUNDERSTORMS ACROSS THE REGION. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 19, 11:50 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EDT THU JUL 19 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1150 AM EDT (1050 AM CDT) THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT ALONG AND AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH SCATTERED RANDOM STORMS MAY DEVELOP DURING THE EARLY AFTERNOON...THE FOCUS WILL BE ON THE DEVELOPMENT OF A LINE OF STORMS DURING THE LATE AFTERNOON. THIS LINE SHOULD MOVE INTO SOUTH CENTRAL INDIANA AFTER 3 PM AND THEN DROP INTO CENTRAL KENTUCKY DURING THE EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE STRONG AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING... AND A PERIOD OF HEAVY RAIN. A FEW OF THE STRONGEST STORMS MAY PRODUCE SOME SMALL HAIL. LOCALIZED RUNOFF PROBLEMS ARE POSSIBLE ACROSS ANY AREAS WHERE REPEATED STORMS OCCUR. THE THUNDERSTORMS WILL BEGIN TO DIMINISH FROM THE NORTH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TODAY AND TONIGHT. JSD
In the hours before
Special weather statement, Jul 19, 2:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 213 PM EDT THU JUL 19 2007 KYZ063>065-191900- GREEN-HART-TAYLOR- 113 PM CDT THU JUL 19 2007 ...STRENGTHENING STORMS AFFECTING GREEN...HART AND TAYLOR COUNTIES... AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF GREENSBURG TO 7 MILES SOUTHEAST OF MUNFORDVILLE...MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR ALLENDALE BY 120 PM CDT. NEAR PIERCE BY 130 PM CDT. NEAR GREENSBURG BY 135 PM CDT. NEAR EXIE BY 140 PM CDT. NEAR CAMPBELLSVILLE BY 245 PM EDT. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. 13
Special weather statement, Jul 19, 2:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 214 PM EDT THU JUL 19 2007 KYZ066-191900- CASEY- 214 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORM AFFECTING CASEY COUNTY... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LIBERTY...OR 28 MILES NORTHWEST OF SOMERSET...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LIBERTY BY 220 PM EDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 49 min |
| Jul 19, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 38 min |
| Jul 19, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 27 min |
| Jul 19, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.